I have been having seriously burning and itchy lips for the past 3 weeks. I went to the pharmacy. The pharmacist said it was cold sores, and recommend me the Zovirax cream. I used it for a few days and the the painful feeling was somewhat suppressed. However, after stopping using the cream, my lips were cracked and dry and tingling. I tried different lip balms, such as Carmex and Burt's Bee, to heal them, but then the burning and itchiness came back! I then start taking lypsine and applying the zovirax cream. They seemed to be working and now I don't feel the burning and itchy sense,just occasional tingle, but my lips are very very dry and cracked. Should I use the lip balms again?
These symptoms can be due to cheilitis skin. Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis. Diagnosed by bld test like RAST. Treatment is by topical steroids or oral therapy of corticosteroids in severe cases. Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Can Chelitis effect the entire top lip. My lips started to tingle, burn, and then presented little white bumps in the corner of my mouth and also little bumps on my top lip that can only be seen when the lip is stretched. It's been like that for 3 months now and I think I'm going to go get it looked at. They don't always burn or tingle and when they do it is only for a few minutes. My only concern is that it doesn't go away on it's own....... Sound like Chelitis?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.